Alert archive / Montana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Great Falls, MT

August 2, 2013Broadwater County, Lewis and Clark County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 2, 2013, 1:57 AM MDT for Broadwater County, Lewis and Clark County, Montana. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2013, 1:57 AM MDT (07:57 UTC)
Expired
Aug 2, 2013, 2:45 AM MDT
In force
48 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Broadwater County, MT, Lewis and Clark County, MT

The radar

The Great Falls radar (KTFX), 99 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:05 AM MDTTSTM WND GST 856 Se Winston, MTDELAYED REPORT OF TREES STRIPPED OF ALL LEAVES BY COMBINATION OF EXTREMELY STRONG WIND AND SMALL HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS55 KTFX 020757
SVRTFX
MTC007-049-020845-
/O.NEW.KTFX.SV.W.0091.130802T0757Z-130802T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
157 AM MDT FRI AUG 2 2013

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROADWATER COUNTY IN SOUTHWEST MONTANA...
  SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 245 AM MDT

* AT 150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES NORTHWEST OF TOWNSEND...MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
  NORTHWESTERN BROADWATER AND SOUTHEASTERN LEWIS AND CLARK COUNTIES.

THIS ALSO INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 54 AND 77.

HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 50 MPH AND HEAVY RAIN 
ARE LIKELY WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&


LAT...LON 4679 11173 4671 11146 4664 11140 4663 11133
      4660 11134 4657 11132 4655 11134 4654 11133
      4621 11164 4631 11179 4657 11179 4657 11185
TIME...MOT...LOC 0756Z 214DEG 41KT 4645 11168

$$
1 follow-up statement
183 
WWUS55 KTFX 020823
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 AM MDT FRI AUG 2 2013

MTC007-049-020833-
/O.CAN.KTFX.SV.W.0091.000000T0000Z-130802T0845Z/
BROADWATER MT-LEWIS AND CLARK MT-
223 AM MDT FRI AUG 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND CLARK
AND NORTHWESTERN BROADWATER COUNTIES IS CANCELLED...

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
WARNED AREA. THE STORM HAS WEAKENED AND IS NO LONGER SEVERE...THUS 
THE WARNING HAS BEEN CANCELLED.

LAT...LON 4679 11173 4671 11146 4664 11140 4663 11133
      4660 11134 4657 11132 4655 11134 4654 11133
      4621 11164 4631 11179 4657 11179 4657 11185
TIME...MOT...LOC 0823Z 214DEG 41KT 4669 11141

$$

PAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:35 PM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 1, 10:35 PM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 PM MDT Thu Aug 1 2013

UPDATED AVIATION SECTION

.UPDATE...
Moist and unstable southwesterly flow remains over the area this
evening ahead of a trof over the Pacific Northwest. This was
resulting in scattered showers and a few thunderstorms over
southwest Montana with widespread showers over much of central
Montana. A shortwave trof will push through the area tonight
bringing additional scattered showers to southwest Montana. Upper
level dynamics and a strengthening frontal zone over northern
Montana will result in the development of widespread moderate to
occasionally heavy rain over the Hi-Line and Rocky Mountain Front
late tonight. The rain will continue through Friday with a few
inches of rainfall possible in the Rocky Mountain Front and up to an
inch along the Hi-Line. Have increased POPS to categorical over much
of north central Montana through Friday and increase precipitation
totals. Langlieb

&&

.PREV UPDATE...
The threat of severe thunderstorms has ended so have dropped the
severe thunderstorm watch. Also a weather disturbance is moving
north through the area with widespread ahead of it so have
increased the chances of rain to 100 percent across the north.
Also the airmass is less unstable in the north so have mentioned
just a chance of thunderstorms in that area. Blank

&&

.AVIATION...
UPDATED 0435Z.
MVFR and IFR conditions are possible at the TAF sites tonight and
Friday. Widespread rain will continue to develop over central
Montana late tonight and continue into Friday afternoon. Areas of
heavier rain will reduce VIS to MVFR. Low CIGS will result in
widespread MVFR conditions across central Montana, with some sites
possibly dropping to IFR. Expect conditions to gradually improve
Friday afternoon as ceilings lift. At KBZN brief MVFR conditions are
possible overnight with a band of heavier showers passing through.
Langlieb

&&

.PREV DISCUSSION...
/ISSUED 630 PM MDT Thu Aug 1 2013/

Tonight through Saturday...Thunderstorms are developing across
southwest and central Montana this afternoon and some storms may
be severe through this evening. A Severe Thunderstorm Watch is in
effect for much of central and southwest Montana until 10 pm this
evening. Large hail, damaging winds, frequent dangerous cloud-to-
ground lightning and heavy rain are possible with these storms. As
moisture continues to spread into north-central Montana and easterly
winds promote upslope flow tonight, precipitation will become more
widespread and heavier, especially along eastern slopes of the Rocky
Mountain Front including Glacier National Park. Heavy rain could
cause ponding on roadways, rapid runoff and possible debris flows
and flash flooding in recent burn areas and as a result have issued
a Flood Watch for areas along the Rocky Mountain Front and adjacent
plains. The heaviest rainfall is expected tonight through Friday.
Rain will continue, heavy at times across north-central Montana
through Friday as an upper-level area of low pressure continues to
move into the Northern Rockies. Isolated thunderstorms are also
possible on Friday, however severe weather is not anticipated.
Across southwest Montana, precipitation chances will be lower as a
dry slot moves over this area. Cooler temperatures 10 to 15 degrees
below seasonal averages are also expected on Friday. Rain will
gradually taper Friday night from south to north with lingering
showers on Saturday along the Hi-Line and mountains along the Rocky
Mountain Front and central Montana. Temperatures will remain 5 to 10
degrees below seasonal averages on Saturday. MLV

Saturday Night through Thursday...GFS/ECMWF/GEM models are in good
agreement with the forecast solution through Monday. However, after
that point the GFS/ECMWF models keep the area under a west-northwest
flow aloft, while the GEM model keeps weak high pressure in place.
With the GEM consistently being the outlier for the past few nights,
will continue to rely more on a GFS/ECMWF compromise solution. The
shortwave trough over northern Montana Saturday night will move east
of the area on Sunday, allowing the upper level ridge of high
pressure to rebuild into the region. Therefore, will keep a good
chance of showers/thunderstorms over the forecast area for Saturday
night, but decrease to a slight chance for most of the area on
Sunday. An area of low pressure will swing southwest out of Hudson
Bay onto the Canadian Prairies, shifting the flow aloft more
west-northwesterly over the forecast area. This will keep the
pattern unsettled for the remainder of the period. A series of weak
disturbances with associated frontal boundaries will move through
the flow. This will keep winds light and northerly or easterly for
the bulk of the period. These upsloping winds will keep a moderate
chance of showers/thunderstorms over north central and central
Montana, but there will be a lesser chance over southwest Montana
due to less of an upsloping effect there. Temperatures will warm to
near seasonal averages through Monday with the rebuilding ridge, but
they will cool back to around 5 degrees below normal for the
remainder of the period due to the shift in the flow aloft.  Coulston

&&

.HYDROLOGY...
Will continue with the flood watch for the Rocky Mountain Front as
well as southern and central Lewis and Clark County. Rain has moved
into the area and should continue through Friday before diminishing
Friday night. Over an inch is expected in the watch area with
greatest amounts expected over the Glacier Park area with amounts of
2 to 3 inches possible. In particular am concerned about burn areas.
Dropped eastern Pondera and eastern Teton and Cascade counties from
the watch area as precipitation amounts should be generally near a
half inch or less and have high confidence there will be no
flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  68  48  73 / 100  80  60  50
CTB  51  61  46  69 / 100  90  90  60
HLN  55  74  52  79 /  90  70  60  30
BZN  50  76  46  79 /  60  40  30  30
WEY  39  70  34  75 /  40  20  20  10
DLN  48  75  45  79 /  70  20  30  20
HVR  55  64  48  73 / 100  80  60  60
LWT  52  66  46  70 / 100  70  60  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH through late Friday night for Southern Lewis and
Clark...Eastern Glacier...Northern Rocky Mountain Front...Southern
Rocky Mountain Front.

&&

SHORT TERM...BLANK/LANGLIEB
LONG TERM...LANGLIEB
AVIATION...BLANK

weather.gov/greatfalls
Hazardous weather outlook, Aug 1, 2:12 PM MDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MDT THU AUG 1 2013

MTZ009-010-012-014-046-048-049-022015-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG.

A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

MTZ008-015-050>055-022015-
BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

MTZ011-013-044-045-047-022015-
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

In the hours before

Local storm report, Aug 1, 9:02 PM MDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
902 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             JACKSON                 45.37N 113.41W
08/01/2013  M1.00 INCH       BEAVERHEAD         MT   TRAINED SPOTTER

0248 PM     TSTM WND DMG     HELENA                  46.60N 112.02W
08/01/2013                   LEWIS AND CLARK    MT   PUBLIC

            TREES DOWN WIND SPEED UNKNOWN

0250 PM     TSTM WND DMG     HELENA                  46.60N 112.02W
08/01/2013                   LEWIS AND CLARK    MT   PUBLIC

            TWO AND A HALF FOOT DIAMETER TREE DOWN WIND SPEED
            UNKNOWN

0254 PM     TSTM WND GST     3 WNW EAST HELENA       46.61N 111.96W
08/01/2013  M55 MPH          LEWIS AND CLARK    MT   ASOS

0258 PM     HAIL             2 N HELENA              46.63N 112.02W
08/01/2013  E0.50 INCH       LEWIS AND CLARK    MT   EMERGENCY MNGR

            HALF INCH HAIL AND BRIEF HEAVY RAIN. WINDS AROUND
            20MPH.

0301 PM     TSTM WND GST     6 SE JACKSON            45.32N 113.31W
08/01/2013  M67 MPH          BEAVERHEAD         MT   MESONET

            67 MPH WIND GUST AT BIG HOLE PASS.

0302 PM     TSTM WND GST     6 SE JACKSON            45.32N 113.31W
08/01/2013  M55 MPH          BEAVERHEAD         MT   MESONET

            55 MPH WIND GUST AT BIG HOLE PASS.

0303 PM     HAIL             3 NE HELENA             46.63N 111.98W
08/01/2013  E0.70 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL WITH A FEW DIME SIZED. WINDS
            AROUND 30MPH.

0310 PM     HAIL             3 NNE POLARIS           45.41N 113.11W
08/01/2013  M0.50 INCH       BEAVERHEAD         MT   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
            HAIL REPORTED.

0310 PM     TSTM WND GST     3 NNE POLARIS           45.41N 113.11W
08/01/2013  E70 MPH          BEAVERHEAD         MT   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
            HAIL REPORTED.

0320 PM     HAIL             12 NE EAST HELENA       46.70N 111.73W
08/01/2013  M0.70 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            DIME SIZED HAIL COVERING THE GROUND. HEAVY RAIN.

0355 PM     TSTM WND GST     2 ESE TWIN BRIDGES      45.53N 112.30W
08/01/2013  M90 MPH          MADISON            MT   MESONET

            WIND GUST TO 90 MPH NEAR TWIN BRIDGES.

0358 PM     HAIL             TWIN BRIDGES            45.55N 112.33W
08/01/2013  M1.50 INCH       MADISON            MT   TRAINED SPOTTER

            FIVE LARGE TREES RIPPED FROM THE GROUND POINTING EAST.
            PING-PONG SIZE HAIL ALSO REPORTED.

0358 PM     TSTM WND DMG     TWIN BRIDGES            45.55N 112.33W
08/01/2013                   MADISON            MT   TRAINED SPOTTER

            FIVE LARGE TREES RIPPED FROM THE GROUND POINTING EAST.
            PING-PONG SIZE HAIL ALSO REPORTED.

0400 PM     HAIL             TWIN BRIDGES            45.54N 112.33W
08/01/2013  M1.00 INCH       MADISON            MT   TRAINED SPOTTER

            TREES DOWN

0432 PM     HAIL             8 NW WINSTON            46.56N 111.76W
08/01/2013  M0.25 INCH       BROADWATER         MT   TRAINED SPOTTER

            PEA SIZED HAIL AND HEAVY RAIN.

0449 PM     HAIL             WINSTON                 46.48N 111.66W
08/01/2013  E0.70 INCH       BROADWATER         MT   PUBLIC

            HAIL COVERING THE GROUND... LITTLE RAIN... WINDS 35MPH.

0510 PM     HAIL             1 WSW BOZEMAN           45.67N 111.06W
08/01/2013  M0.88 INCH       GALLATIN           MT   TRAINED SPOTTER

            NICKLE SIZED HAIL AND WINDS GUSTING TO 61 MPH.

0510 PM     TSTM WND GST     1 WSW BOZEMAN           45.67N 111.06W
08/01/2013  M61 MPH          GALLATIN           MT   TRAINED SPOTTER

            NICKLE SIZED HAIL AND WINDS GUSTING TO 61 MPH.

0514 PM     HAIL             8 S MANHATTAN           45.74N 111.33W
08/01/2013  E1.50 INCH       GALLATIN           MT   TRAINED SPOTTER

0514 PM     TSTM WND GST     8 S MANHATTAN           45.74N 111.33W
08/01/2013  E60 MPH          GALLATIN           MT   TRAINED SPOTTER

            NUMEROUS TREE LIMBS DOWN 2 FOOT DIAMETER

0515 PM     HAIL             4 ESE BELGRADE          45.75N 111.11W
08/01/2013  E1.75 INCH       GALLATIN           MT   TRAINED SPOTTER

0522 PM     TSTM WND GST     7 N BELGRADE            45.87N 111.17W
08/01/2013  E50 MPH          GALLATIN           MT   TRAINED SPOTTER

            WINDS ESTIMATED AT 50 MPH. HEAVY RAIN AND SMALL HAIL
            REDUCING VISIBILITY BELOW 60 FEET.

0537 PM     HAIL             BOZEMAN                 45.68N 111.04W
08/01/2013  E1.50 INCH       GALLATIN           MT   PUBLIC

            HAIL ALMOST GOLFBALL SIZE BETWEEN HIGHWAY AND MSU
            CAMPUS.

&&

BLANK
Special weather statement, Aug 2, 12:09 AM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1209 AM MDT FRI AUG 2 2013

MTZ012-014-054-020700-
CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-MEAGHER MT-
1209 AM MDT FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES UNTIL 100 AM
MDT...

AT 1208 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF EAST HELENA...OR 12 MILES
NORTHEAST OF HELENA...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN LEWIS AND CLARK COUNTY...
  RURAL EASTERN LEWIS AND CLARK COUNTY...
  RURAL SOUTHWESTERN CASCADE COUNTY...
  RURAL NORTHWESTERN MEAGHER COUNTY...
  RURAL SOUTHERN CASCADE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4672 11215 4723 11156 4700 11124 4677 11156
      4679 11159 4674 11163 4671 11163 4658 11181
TIME...MOT...LOC 0609Z 217DEG 34KT 4674 11188
Special weather statement, Aug 2, 1:15 AM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
115 AM MDT FRI AUG 2 2013

MTZ012-054-020800-
CASCADE MT-MEAGHER MT-
115 AM MDT FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEAGHER AND SOUTHERN
CASCADE COUNTIES UNTIL 200 AM MDT...

AT 113 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES EAST OF WOLF CREEK...OR 27 MILES SOUTH
OF CASCADE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EXTREME NORTHWESTERN MEAGHER AND SOUTHERN CASCADE COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4691 11171 4732 11126 4716 11098 4680 11150
      4681 11151 4680 11159 4684 11165 4687 11164
      4689 11160
TIME...MOT...LOC 0715Z 220DEG 27KT 4690 11155
Special weather statement, Aug 2, 1:22 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
122 AM MDT FRI AUG 2 2013

MTZ014-052-053-020800-
BROADWATER MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT-
122 AM MDT FRI AUG 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK...
CENTRAL JEFFERSON AND WESTERN BROADWATER COUNTIES UNTIL 200 AM MDT...

AT 118 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BOULDER...MOVING NORTHEAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOULDER...HELENA...
MONTANA CITY...EAST HELENA...WICKES...CORBIN...CLANCY AND WINSTON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4681 11192 4655 11147 4606 11200 4618 11229
TIME...MOT...LOC 0721Z 216DEG 24KT 4617 11206

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:09 AM MDTSpecial Weather StatementTFXCascade51 min
Aug 2, 1:15 AM MDTSpecial Weather StatementTFXCascade45 min
Aug 2, 1:22 AM MDTSpecial Weather StatementTFXJefferson38 min
Aug 2, 2:22 AM MDTSpecial Weather StatementTFXMeagher38 min
Aug 2, 1:33 PM MDTSpecial Weather StatementTFXChouteau42 min
Aug 2, 2:09 PM MDTSpecial Weather StatementTFXChouteau51 min
Aug 2, 2:36 PM MDTSpecial Weather StatementTFXJudith Basin39 min
Aug 2, 2:57 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin48 min
Aug 2, 3:13 PM MDTSpecial Weather StatementTFXFergus47 min
Aug 2, 3:41 PM MDTSpecial Weather StatementTFXFergus49 min

Nearby

Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.